MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II

INTEGRA LIFESCIENCES SWITZERLAND SAR OSV II
Catalog Number 909712
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that after implantation of the osv ii valve (909712), cerebrospinal fluid (csf) leaked from the reservoir where a crack was noted.The valve was replaced with another model.The replacement used was "hydrocephalus shunt system sphera duo - ref adm 10223d / lot1080 / hpbio." there was no significant surgical delay.
 
Additional Manufacturer Narrative
The osv ii valve (09712) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the returned valve was decontaminated and visually inspected; traces of tears and cuts were found on the housing.The valve was leak tested; the leak test failed due to a tear on the housing.Root cause - the complaint is confirmed.The root cause for the ¿crack and cerebrospinal fluid leaking¿ is due a sharp or pointed object coming into contact with the valve in view of the cut and tear marks on the valve.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
OSV II
Common Device Name
OSV II
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20103737
Report Number3013886523-2024-00265
Device Sequence Number18227806
Product Code JXG
UDI-Device Identifier10381780034032
UDI-Public10381780034032
Combination Product (Y/N)N
PMA/510(K) Number
K971799
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number909712
Device Lot Number7274232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown